Texas, 2021

Heat in Texas, July 25 to 26, 2021

July 25 to 26, 2021 · NWS FWD · 22 events in 22 counties and zones

The typical summertime upper level ridge built in across the region, resulting in Heat Index values between 105-110 degrees across mainly the northeastern half of the CWA.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

The typical summertime upper level ridge built in across the region, resulting in Heat Index values between 105-110 degrees across mainly the northeastern half of the CWA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 25, 4:54 AM CST, 6 hours 6 minutes earlier.

Area forecast discussion, Jul 25, 4:54 AM CST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
554 AM CDT Sun Jul 25 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:

No changes to the current forecast through Monday night. Some thin
high cloud is spreading in from the east this morning across parts
of the region, but mostly sunny skies should prevail through the
day. High temperatures will top out near or just above 100 degrees
in most locations along and west of I-35. We'll leave the heat
advisory unchanged this morning and monitor the degree of
afternoon mixing before potentially extending it into Monday.

Dunn

&&

Previous Discussion:
/Overnight through Monday Night/

Mid level ridging will remain in place through Monday keeping all
of North and Central Texas hot and dry. Today should be the day
that we hit 100 degrees at DFW along with many other locations
across the region. Afternoon mixing should allow dewpoints to fall
into the mid 60s during peak heating resulting in heat indices in
the 100-105 degree range. A touch more moisture pooled in our
northeast counties along with weaker winds will likely result in a
little more humidity and perhaps a few heat indices above 105
degrees. The current heat advisory for this area will remain
unchanged. We'll hold off on any extension for now and see how
well we mix this afternoon. Similar conditions on Monday should
result in borderline heat advisory criteria.

Otherwise, mostly clear skies through the period and light
southerly winds will prevail as we enter the hottest part of Texas
summertime.

Dunn

&&

.LONG TERM... /Issued 220 AM CDT Sun Jul 25 2021/
/Tuesday Through Next Weekend/

Hot and mostly rain-free weather will continue through the last
week of July as the Texas summer heat takes hold of North and
Central Texas.

A mid-level ridge centered over the Central CONUS will be the
driving force of our hot weather over the next week or so. Some
relief, in the form of showers and thunderstorms, may be possible
east of I-35 on Tuesday as a shortwave trough approaches the
forecast area. Better rain chances will arrive to areas near and
south of I-20 on Wednesday as the shortwave continues to track
west along the periphery of the mid-level ridge. Only a lucky few
will see rain, however, as coverage should remain fairly
scattered. Thankfully, increased cloud cover should subdue the
triple-digit heat across most of the area on Wednesday, with highs
in the 90s.

Fewer rain chances and hotter temperatures will return late-week
and next weekend as ridging strengthens over the area. High
temperatures will top out in the mid 90s to near 104 degrees, with
morning lows in the mid 70s to low 80s.

Barnes

&&

.AVIATION... /NEW/
/12Z TAFs/

No significant aviation concerns are expected through the period
other than a brief period of patchy MVFR south and southeast of
Waco. VFR will prevail with southerly winds around 10 kt this
afternoon.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth   100  78 102  80 101 /   0   5   0   5  10
Waco                99  74 100  76  99 /   0   0   0   0  10
Paris               97  75  97  76  96 /   5   5  10  10  20
Denton             100  75 102  76 100 /   0   5   5   5  10
McKinney            98  76 100  77  99 /   0   5   5   5  20
Dallas             100  79 101  81 100 /   0   5   0   5  20
Terrell             97  74  98  75  98 /   0   0   0   5  20
Corsicana           97  74  99  76  98 /   0   0   0   5  20
Temple              99  72  99  73  98 /   0   0   0   0  10
Mineral Wells      100  72 100  74 100 /   0   5   5   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM CDT this evening for
TXZ091>095-102>107-118>123.

&&
Hazardous weather outlook, Jul 25, 10:43 AM CST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1143 AM CDT Sun Jul 25 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1143 AM CDT Sun Jul 25 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Hot and humid weather will result in heat index values at or just
above 105 this afternoon, generally across North Central and
Northeast Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The heat and humidity will continue through the upcoming week. Heat
index values may exceed 105 in a few locations.

Isolated thunderstorms are possible over far Northeast Texas late
Monday afternoon. Isolated to scattered thunderstorm chances return
to Central Texas Tuesday and continue through Friday. Severe weather
is not expected, but gusty winds may be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 heat. Local standard time, as filed.

Heat, Tarrant

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Tarrant forecast zone
Reported by
Official NWS Observations
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Dallas

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Kaufman

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Kaufman forecast zone
Reported by
Official NWS Observations
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Henderson

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Henderson forecast zone
Reported by
Official NWS Observations
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Montague

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Montague forecast zone
Reported by
Official NWS Observations
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Wise

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Wise forecast zone
Reported by
Official NWS Observations
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, McLennan

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
McLennan forecast zone
Reported by
Official NWS Observations
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Denton

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Denton forecast zone
Reported by
Official NWS Observations
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Collin

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Collin forecast zone
Reported by
Official NWS Observations
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Johnson

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Lamar

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Lamar forecast zone
Reported by
Official NWS Observations
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Rockwall

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Rockwall forecast zone
Reported by
Official NWS Observations
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Hunt

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Hunt forecast zone
Reported by
Official NWS Observations
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Delta

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Delta forecast zone
Reported by
Official NWS Observations
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Hopkins

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Hopkins forecast zone
Reported by
Official NWS Observations
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Grayson

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Grayson forecast zone
Reported by
Official NWS Observations
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Fannin

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Fannin forecast zone
Reported by
Official NWS Observations
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Cooke

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Cooke forecast zone
Reported by
Official NWS Observations
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Van Zandt

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Van Zandt forecast zone
Reported by
Official NWS Observations
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Bell

When
July 25, 11:00 AM CST to July 26, 6:00 PM CST
Where
Bell forecast zone
Reported by
Official NWS Observations
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 25th and 26th.

Heat, Ellis

When
July 26, 11:00 AM CST to 6:00 PM CST
Where
Ellis forecast zone
Reported by
Official NWS Observations
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 26th.

Heat, Navarro

When
July 26, 11:00 AM CST to 6:00 PM CST
Where
Navarro forecast zone
Reported by
Official NWS Observations
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Heat Index values reached 105-110 degrees in the afternoon hours of the 26th.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972011, 972012, 972018, 972361, 972362, 972363, 972367, 972372, 972373, 972375, 972376, 972377, 972378, 972379, 972380, 972381, 972382, 972383, 972384, 972385, 972369, 972370.